Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Five days ago I started proactiv. Right off the bat on the first day I broke out. Ever since the first day it has got progressively worse. I understand that it goes through a "purging" period but this is out of control. I have never had skin so bad ever in my whole life. I started with using it twice but after the first couple days I switched to just once at night due to excessive drying and redness. I started with light acne but it has blown up with in five days into moderate acne. What would you suggest I do?

Share this post


Link to post
Share on other sites

When I used Proactiv I did experience, for about a week to two weeks, an actual sort of cystic acne under the skin, stuff that never came to a head but was big, lumpy, and painful. It did go away and my skin did clear up. (Not forever, it later quit working altogether and I had to move onto a different regimen)

But keep with it another week or so to see if it works - no acne treatment is immediate. The redness and dryness is a combo from the BP in the repairing lotion (Benzoil Peroxide, a drying anti-bacterial agent) and the Salyic Acid in the toner (an alcohol astringent, basically). Perfectly normal reactions to these topical medications, at least at first.

Share this post


Link to post
Share on other sites

For me, the initial breakout last about a week and a half, two weeks at max. (It was back in 04, so my brain is a little fuzzy) but no more than that.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×